New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Is it normal for white tongue while on antibiotics?
13 Replies
amijustnervous - September 28

I'm being treated for possible prostatitus (I'm 3 weeks into using Cipro and about 1.5 more weeks to go.) I've posted in the Urology forum on some symptoms but basically everything started after a low risk exposure on Jan 24th. I've become much much better, but on and off get some cramps and feel like i have to urinate frequently. This is slowly going away.

However, I notice my tongue is covered in white...its like a furry tongue but white. Is using Cipro long term 3+ weeks enough to cause white tongue?

 

Oblivion - September 28

Yes, it is called thrush.

 

erza - September 30

hi I think you can also get it when you are HIV positive. I meant the thrush.

 

amijustnervous - September 30

I'm not worried about the HIV thing anymore...tested out negative couple times...white tongue started since antibiotics...plus isnt thrush different then white tongue?

 

revan_delacroix - September 30

that's good to hear

 

amijustnervous - September 30

i've read numerous times that thrush is typically noticed on throat/side of cheeks and tongue....everything in my mouth is nice an pink/red, healthy looking, except my tongue is coated white....i'll just finsih the AB's and see what happens.

 

erza - October 1

I'd definitely give your doctor a call and ask about your white tongue.

 

grace - October 1

Being on antibiotics does put you at risk for fungal overgrowth. It's not unusual for it to just appear on the tongue in adults - not the whole mouth initially.

 

2painFULL - October 1

If it is thrush and you don't treat it early on it can become quite painful and you've probably already been thru enough below the belt - why make above the belt miserable too?

 

erza - October 2

There is a product called lactobacillus GG that you might want to look into if you are going to be on antibiotics much longer.

 

pepeng - October 2

It's what's called a probiotic which means it replaces your "good" bacteria to help combat the "bad" bacteria in your body ( unlike antibiotics which kill off the "bad" bacteria and unfortunately also a lot of "good' bacteria in your body ).

 

uglymess - October 15

I've heard about it, it's better than acidophilus supplements or yogurt and has some good scientific studies behind it.

 

ellaine - October 15

It's also helpful with preventing antibiotic associated diarrhea. Just some additional info ^^

 

erza - October 15

This won't help clear up an oral fungal infection now but it might help you keep it from returning ( along with preventing diarrhea too from long term antibiotic use ). Just thought I'd mention it in case you were interested.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question